Alert archive / Florida / Wind Advisories in 2017
Wind Advisory 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Sep 30, 2017, 2:14 PM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Sep 30, 2017, 7:04 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 2:14 PM EDT (18:14 UTC)
- In effect from
- Sep 30, 2017, 7:04 PM EDT
- Expired
- Oct 1, 2017, 8:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS72 KJAX 301814 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 214 PM EDT Sat Sep 30 2017 FLZ124-125-GAZ154-166-020000- /O.NEW.KJAX.WI.Y.0011.171001T0400Z-171002T0000Z/ Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 214 PM EDT Sat Sep 30 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SUNDAY... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from midnight tonight to 8 PM EDT Sunday. * TIMING...After midnight tonight through Sunday evening. * WINDS...Sustained winds increasing to 20 to 25 mph along the coast with gusts increasing to 35 to 40 mph. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
4 follow-up statements
756 WWUS72 KJAX 302304 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jacksonville FL 704 PM EDT Sat Sep 30 2017 FLZ033-038-010715- /O.EXB.KJAX.WI.Y.0011.170930T2304Z-171002T0000Z/ St. Johns-Flagler- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, and Palm Coast 704 PM EDT Sat Sep 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 8 PM EDT Sunday. * TIMING...Tonight through Sunday evening. * WINDS...Sustained northeast to east winds 20 to 25 mph with gusts around 40 mph mainly along the coast. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$ FLZ124-125-GAZ154-166-010715- /O.EXT.KJAX.WI.Y.0011.170930T2304Z-171002T0000Z/ Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 704 PM EDT Sat Sep 30 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * TIMING...Tonight through Sunday evening. * WINDS...Sustained northeast winds 20 to 25 mph with gusts 35 to 40 mph mainly along the coast. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
292 WWUS72 KJAX 010656 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 256 AM EDT Sun Oct 1 2017 FLZ033-038-124-125-GAZ154-166-012100- /O.CON.KJAX.WI.Y.0011.000000T0000Z-171002T0000Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 256 AM EDT Sun Oct 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...through this evening. * WINDS...Sustained northeast winds 20 to 25 mph with gusts 35 to 40 mph mainly along the coast. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
113 WWUS72 KJAX 011753 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 153 PM EDT Sun Oct 1 2017 FLZ033-038-124-125-GAZ154-166-020000- /O.CON.KJAX.WI.Y.0011.000000T0000Z-171002T0000Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 153 PM EDT Sun Oct 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...through this evening. * WINDS...Sustained northeast winds 20 to 25 mph with gusts 35 to 40 mph mainly along the coast. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
797 WWUS72 KJAX 020001 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 801 PM EDT Sun Oct 1 2017 FLZ033-038-124-125-GAZ154-166-020115- /O.EXP.KJAX.WI.Y.0011.000000T0000Z-171002T0000Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 801 PM EDT Sun Oct 1 2017 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 30, 11:13 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 30, 11:13 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
1113 AM EDT Sat Sep 30 2017
...Messy Weekend along the Coast & St. Johns River Basin...
.UPDATE...
Deteriorating conditions for coastal areas and much of NE FL east
of Highway 301 as strong onshore flow develops bringing waves of
rainfall, locally heavy at times. A broad surface low was just NNE
of Cape Canaveral late this morning with a trough axis along and
north of the local extending offshore of the SE Atlantic coast. A
surge of NE flow was funneling southward down the SC and GA coasts
this morning on the north side of the surface low in response to
a strengthening low level pressure gradient between the meandering
low across central Florida, and a strong surface high pressure
wedge nosing southward across GA. Strong low level convergence
will continue over the local area as this low slowly migrates
northward, then begins to drift westward toward the Gulf through
Sunday as a parent upper level low across the east-central Gulf
retrogrades. The 12z JAX RAOB indicated high tropical moisture
over the area spewing northward over the state between the
retrograding upper level low in the Gulf and an upper level ridge
centered north of the Bahamas. This moisture over strong low level
convergence will bring waves of waves to the local area over the
next 24-36 hrs, with the highest potential of flooding rainfall
focused along the NE FL coast inland toward the St. Johns River
basin. Else, more scattered showers and isolated tstorms are
possible.
Both non-convective and convective winds were increasing this
morning a recent report of a gust to 36 mph in a rain band across
Mayport. The strength of winds will continue to increase through
today with a wind advisory anticipated by Sunday for the coast and
potentially the St. Johns River basin due to sustained speeds of
25 mph and gusts of at least 35 mph (likely up to 40 mph along
the coast).
Temperatures will be below climo across much of NE Fl today and
may have already reached highs in the low 80s at many locations
this morning with temps holding in the upper 70s now for much of
the day east of Highway 301. Warmest temps will focus inland
across SE GA and the Suwannee River Valley where drier conditions
will prevail as max temps warm into the low/mid 80s.
&&
.AVIATION...
MVFR to IFR restrictions in passing waves of showers expected
through Sunday. Prevailing ENE winds with non-convective gusts
increasing to 25-30 kts along the coast with lower magnitudes
inland. Low probabilities of thunderstorms, so kept out of TAFs.
&&
.MARINE...
NE post-frontal wind surge was pressing southward down the SE
Atlantic Bight with Buoy 41008 Greys Reef recently reporting 21G25
kts and combined seas of 3.6 ft. Winds will continue to funnel
southward through this afternoon with Advisory conditions
headlined for all waters north of St Augustine. Winds will be less
St. Augustine southward due to position of broad surace low, which
was lingering just NNW of Cape Canaveral this morning. The
gradient will strengthen further tonight as high pressure wedges
down the mid-Atlantic states, with frequent gusts to gale force
likely for our waters north of St. Augustine tonight through
Sunday. Currently a Gale Watch is headlined, but anticipate this
being raised to a Gale Warning later this afternoon or this
evening based on wind trends.
Rip Currents: High risk through Sunday.
Morning surf reports indicated breakers of 2-4 ft along the local
coast. Surf model indicated breakers of 4-6 ft developing tonight
then building to 6-8 ft Sunday, potentially as high as 8-10 ft
Sunday evening. A high surf advisory will likely by needed Sunday,
potentially through Tuesday as strong onshore flow persists
(threshold for high surf advisory is breakers of 7 ft or more).
.HYDROLOGY...
The combination of high astronomical spring tides and approach of
Full Moon on Oct. 5th phased with persistent and strong onshore
flow will bring above normal waters levels along the local Atlantic
coast and within the St. Johns River basin and its tributaries,
with minor flooding and beach erosion by Sunday. May need a
coastal flood advisory for the St. Johns River basin by this
afternoon for minor flooding at high tide based on recent
observations, then potentially an expansion of the advisory to
include the Atlantic coast or a coastal flood warning if flooding
nears moderate thresholds which is possible given forecast
inundation values (datum MHHW) of 1-3 ft per the ESTOFs guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 65 75 65 / 30 20 10 10
SSI 83 76 77 73 / 60 40 30 20
JAX 82 74 77 71 / 70 70 70 30
SGJ 81 77 79 74 / 90 90 90 50
GNV 83 73 80 71 / 70 60 70 40
OCF 83 73 83 71 / 70 50 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Flood Watch through Sunday evening for Clay-Coastal Duval-
Flagler-Inland Duval-Putnam-St. Johns.
GA...High Rip Current Risk through Sunday evening for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory from 8 PM this evening to 3 PM EDT Tuesday
for Coastal waters from St. Augustine to Flagler Beach FL
out 20 NM-Waters from St. Augustine to Flagler Beach FL
from 20 to 60 NM.
Gale Watch from 8 PM EDT this evening through Sunday evening for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&
Enyedi/Zibura/McGinnisHazardous weather outlook, Sep 30, 3:07 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 307 AM EDT Sat Sep 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010715- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 307 AM EDT Sat Sep 30 2017 ...High risk for rip currents through Sunday... ...Flood Watch for portions of Northeast Florida from late this morning through Sunday evening... ...Small craft advisory and a gale watch in effect for coastal waters... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... High risk for rip currents. Flood watch for portions of Northeast Florida from late this morning through Sunday evening. Thunderstorms possible, which could provide gusty winds and heavy downpours. Small craft advisory conditions Today, and a Gale watch Tonight North of St Augustine, with a small craft advisory Tonight South of St Augustine. .DAYS TWO THROUGH SEVEN...Sunday through Friday... High risk for rip currents through at least Sunday. Flood watch for portions of Northeast Florida through Sunday evening. Gale watch through Sunday evening North of St Augustine, then small craft advisory conditions expected through at least Tuesday. Small craft advisory conditions South of St Augustine expected through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Sep 30, 1:49 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 PM EDT SAT SEP 30 2017
FLZ124-125-GAZ166-301815-
Coastal Duval FL-Coastal Nassau FL-Coastal Camden GA-
149 PM EDT SAT SEP 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 215 PM EDT...
At 147 PM EDT, Doppler radar was tracking showers and a thunderstorm
over Fernandina Beach, moving southwest at 10 to 15 mph.
Wind gusts of 35 to 45 mph can be expected along with possible minor
damage. Loose outdoor objects may become wind blown projectiles.
Heavy rainfall will produce ponding of water on roadways and minor
flooding of low lying areas. Please remain indoors and stay away
from windows if you are in the path of this rain band.
Locations impacted include...
Fernandina Beach and Yulee.
LAT...LON 3048 8144 3060 8163 3075 8145 3072 8141
3054 8139
TIME...MOT...LOC 1747Z 040DEG 9KT 3065 8145
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:39 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 6 days |
| Sep 30, 12:16 PM EDT | Coastal Flood Advisory | JAX | Duval, Flagler | 20 hr |
| Sep 30, 12:42 PM EDT | Gale Warning | JAX | 39 hr | |
| Sep 30, 1:05 PM EDT | Areal Flood Advisory | JAX | Nassau | 55 min |
| Sep 30, 1:49 PM EDT | Special Weather Statement | JAX | Nassau | 26 min |
| Sep 30, 2:00 PM EDT | Areal Flood Advisory | JAX | Nassau | 90 min |
| Sep 30, 2:05 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 55 min |
| Sep 30, 2:09 PM EDT | Special Marine Warning | JAX | 96 min | |
| Sep 30, 3:22 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 113 min |
| Sep 30, 3:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Sep 30, 4:53 PM EDT | Areal Flood Warning | JAX | Saint Johns | 3 hr |
| Sep 30, 7:13 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 32 hr |
| Sep 30, 7:37 PM EDT | Small Craft Advisory | JAX | 5 days |
Nearby
Wind Advisories in Florida, 2017Wind Advisories in Georgia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.